Uniform (projective) hyperbolicity or no hyperbolicity: A dichotomy for generic conservative maps

  • Jairo Bochi

    IMPA – Instituto de Matemática Pura e Aplicada, Est. D. Castorina 110, 22460-320 Rio de Janeiro, Brazil
  • Marcelo Viana

    IMPA – Instituto de Matemática Pura e Aplicada, Est. D. Castorina 110, 22460-320 Rio de Janeiro, Brazil

Abstract

We show that the Lyapunov exponents of volume preserving C1 diffeomorphisms of a compact manifold are continuous at a given diffeomorphism if and only if the Oseledets splitting is either dominated or trivial. It follows that for a C1-residual subset of volume preserving diffeomorphisms the Oseledets splitting is either dominated or trivial.

We obtain analogous results in the setting of symplectic diffeomorphisms, where the conclusion is actually stronger: dominated splitting is replaced by partial hyperbolicity. We also obtain versions of these results for continuous cocycles with values in some matrix groups.

In the text we give the precise statements of these results and the ideas of the proofs. The complete proofs will appear in [4].

Résumé

Nous montrons que les exposants de Lyapunov des difféomorphismes de classe C1 qui préservent le volume dans une varieté compacte sont continus à un difféomorphisme donné si et seulement si sa décomposition de Oseledets est dominée ou bien triviale. Il s'en suit que pour un sous-ensemble C1-résiduel des difféomorphismes qui préservent le volume, la décomposition de Oseledets est soit dominée soit triviale.

Nous obtenons des résultats analogues dans le cadre des difféomorphismes symplectiques où, en fait, les conclusions sont plus fortes : on remplace décomposition dominée par hyperbolicité partielle. De même, nous obtenons des versions de ces résultats pour des cocyles continus à valeurs dans plusieurs groupes de matrices.

Dans le texte en anglais nous donnons les énoncés précis de ces résultats, et des idées des preuves. Les démonstrations complètes apparaitront dans [4].

Cite this article

Jairo Bochi, Marcelo Viana, Uniform (projective) hyperbolicity or no hyperbolicity: A dichotomy for generic conservative maps. Ann. Inst. H. Poincaré Anal. Non Linéaire 19 (2002), no. 1, pp. 113–123

DOI 10.1016/S0294-1449(01)00094-4